CSN Login
Members Online: 8

not previously crazy

markat
Posts: 1
Joined: Feb 2004

i have already had one surgery to remove half my thyroid after a suspicious lump was found.after this i got the news it was cancer.until the next surgery my doctor put me on synthroid.up until starting this medicine i was doing fine.now i'm shakey,crying all the time heart pounding etc.i told my doctor this'my levels were tested and iam very overactive.he reduced the synthroid to 50 but i'm stillvery shaky.i feel like i'm loseing it.the doctor says i will have to stick it out for now and we'll "fine tune the medicine after the second surgery".any advice welcome.

cherrie
Posts: 38
Joined: Oct 2003

I am sorry to tell you that what the dr says is true.I've been operated for almost 16 years and that is how it feels because now is when the dr starts going up or now and doing the blood test until it gets normal. Right now I take Synthroid 300mg and yesterday I went to see my dr and he saw that my heart was raceing a bit and it's because the meds are high but I've already had 3 treatments and the last one was last year so the dr prefers to leave them high to try to avoid the cancer of coming back.I hope tou are able to cope with it until they normalize it.Goodluck

CindyC
Posts: 27
Joined: Mar 2003

It sometimes seem hard but believe me that all is worth it to not have the Cancer. When you get to the point where you are feeling normal you will be O.K. I have to go off the Synthroid every summer for a body scan and this will be summer number four. The body changes so much and people do not realize what we can go through. You can tuff it out even though it seems very hard and I experience that each summer. They will get the synthroid regulated and life is good. You are feeling what all feel that no longer have a Thyroid. Cindy

jeanmarie
Posts: 1
Joined: Feb 2004

Hi, In 2002, I had 1/2 thyroid removed then 5 days later was told it was cancer so had second surgery performed. I would inquire again about the side effects that you are experiencing. Ask your doctor about other drugs that could take the edge off. Keep asking and checkout Thyca - thyroid cancer survivors network for more info. Good luck and you will get your levels set - it does take some time.

twometer
Posts: 2
Joined: Mar 2004

markat,I'm about to have my thyroid removed and I'm in the same boat w/you. I would not worry about the shaking and the crying, your docter will see to it that the dosage is right for you. I have a freind who was a nurse and his mother had her thyroid out so he knows everything that will happen. you will have a lot of good people there to take care of you and support you. My problem was the result of treatment for my brain tumor that I had 20 years ago.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network